Why do I always have an inner cold feeling?
I am a 43 year old male, five foot ten inches tall, and I weigh 225 pounds. Since November of 2008 I have had a cold feeling emanating from my bones. Others have felt it when they touch my leg, and this is while I was wearing pants and long underwear. I wear long underwear during the summer, if it is below 70 degree's I feel cold. I started taking Synthoid in April of 2009, but it has not changed my cold feeling. Please help.
This is a very interesting condition that I have never heard about and would have difficulty explaining without doing a physical exam to feel the sensation you are describing for myself, and also to perhaps run some lab tests. My first thought on reading your question is that it likely has something to do with your thyroid gland, given that the thyroid is responsible for regulating so much of our metabolism. The thyroid is also subject to numerous conditions that can make it not work properly, and these would cause you to feel cold, sluggish, have a poor memory, have dry skin, gain weight, and even some other findings on your skin and in the soft tissues of your legs. If you have a family history of thyroid problems, I would find that even more likely to be the cause. As you are already taking synthroid, I would question whether or not you have confirmed that your dose is correct recently, as this can change from time to time based on other factors, such as your weight. Please visit with your primary care doctor to discuss your concerns with him or her, and also to confirm your thyroid levels if this has not been done recently.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.